Florida, 2001Tornado in Florida, October 13, 2001
October 13, 2001 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 13, 10:05 PM EST, 55 minutes earlier.
Area forecast discussion, Oct 13, 10:05 PM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 PM EDT SAT OCT 13 2001
...UPDATED FOR NEW TORNADO WATCH AREA...
...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT (2 AM EDT) FOR SOUTHEAST
ALABAMA AND FLORIDA COUNTIES EAST TO APALACHICOLA RIVER...
CURRENTLY KEVX RADAR INDICATING 2 N-S LINES OF LINE OF CONVECTION.
1ST LINE FROM GULF N THRU FLA-ALA BORDER N TO JUST W OF MONTGOMERY
ALA AND BEYOND. LINE TRANSLATING EWD AROUND 25 MPH WHICH SHUD PUT IT
ACROSS PANAMA CITY AROUND MIDNIGHT AND TALLAHASSEE DURING PRE-DAWN
HOURS. 2ND LINE FROM E OF MOBILE N TOWARDS DEMOPOLIS ALA. 1ST LINE
SHOWS WEAKENING LAST FEW HOURS WITH STRONGEST CONVECTION MOVING N
AROUND 25 MPH OVER OFFSHORE WATERS AND ESPECIALLY IN BOWING ABOUT 90
MILES SE OF PENSACOLA. CONVERSELY...2ND LINE SHOWS SOME STRENGTHENING
IN AREA OF LOW LEVEL JET AND INFLUX OF JUICY TROPICAL AIR.
RADAR INDICATES THAT DECREASING ACTIVITY AHEAD OF 1ST SQUALL DUE IN
PART TO INCREASG INTERACTION WITH DRIER MORE STABLE AIR (FARTHER
FROM LOW LEVEL JET) AS IT APPROACHES GEORGIA AND ERN PANHANDLE AS
WELL AS LOSS OF DIURNAL HEATING. THIS REFLECTED IN NOW MORE
UNIDIRECTIONAL WINDS IN TLH VAD WIND PROFILE. THIS MAY REDUCE THREAT
OF TORNADOS BUT WITH LOW LEVEL WINDS (LESS THAN 1000 FEET)
APPROACHING 40 KTS AND BOTH LINES MOVING EWD..EXPECT MIXING DOWN OF
WINDS TO SURFACE FOR INCREASG CHANCES FOR DAMAGING WINDS OVERNIGHT
INTO SUN MORNING. THUS SPC HAS ISSUED TORNADO WATCH UNTIL 2 AM EDT
91 AM CDT) FOR ALL OF SOUTHEAST ALABAMA AND FLORIDA EAST TO THE
APALACHICOLA RIVER. THIS OVERLAPS AREA OF SLIGHT RISK.
EARLIER THIS EVENING...UPSTREAM TROF OVER LOWER MS VALLEY WAS
DIGGING PREVENTING SQUALL LINES FROM MAKING RAPID PROGRESS. HOWEVER
RECENT PIX SHOW THAT SHORT WAVE ERN TX/WRN LOUISIANA APPEARS TO BE
HAVE TAKEN ON NEGATIVE TILT LAST FEW HOURS AS IT LIFTS AND
ACCELERATES NEWD DECREASING UPR DYNAMICS AVAILABLE LOCALLY. OVER THE
SHORT TERM...THIS APPEARS TO HAVE AFFECT OF PUSHING SQUALL MORE
QUICKLY EWD ACRS ERN GULF THAN SEEN EARLIER THIS EVENING. LATEST
MESO-ETA/RDR/SATELITE LOOPS CONFIRM THIS SPEEDING UP TIMING OF FRONT
BY A FEW HOURS.
MARINE:GIVEN ABOVE TIMING OF SYSS WILL MODIFY FORECAST TO DELAY
ONSET OF MOST ACTIVE CONVECTION...ESPECIALLY IN APALACH BAY.
CURRENTLY BUOYS SHOWING SLY WINDS 20 TO 25 KNOTS AND UP TO 9 FOOT
SEAS.
FIRE WX: NO CONCERNS.
.TLH...
.AL...NONE.
.GA...NONE.
.FL...SCA GMZ750-755-770-775.
BLOCK
In the hours before
Special weather statement, Oct 13, 6:22 PM EST, 4 hours 38 minutes before
FLZ007-008-GMZ750-140500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT SAT OCT 13 2001
...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL
MIDNIGHT (12 AM) CDT FOR WALTON COUNTY IN THE FLORIDA PANHANDLE....
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES, THAT THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF
THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. DURING THE EARLY EVENING
HOURS...A PRE-FRONTAL SQUALL LINE THAT EXTENDED ACROSS THE
MISSISSIPPI AND ALABAMA BORDER WAS MOVING EAST AROUND 15 TO 20 MPH.
NUMEROUS STORMS...SOME SEVERE...CONTINUED TO DEVELOP IN THE WARM
SECTOR AHEAD OF THE LINE. THESE STORMS WERE LIFTING NORTHWARD FROM
THE GULF COAST IN AN AREA OF STRONG LOW LEVEL SOUTHERLY WINDS AND
INTO MAINLY ALABAMA. HOWEVER THEY HAVE DISPLAYED LITTLE EASTWARD
MOVEMENT IN RECENT HOURS. THEREFORE THE WATCH HAS BEEN MODIFIED TO
INCLUDE ONLY WALTON COUNTY IN THE PANHANDLE...AND UNTIL MIDNIGHT
CDT.
DURING THE OVERNIGHT HOURS...THIS SQUALL LINE IS EXPECTED TO MOVE
EAST ACROSS ALABAMA AND WESTERN FLORIDA AND TOWARDS GEORGIA AND THE
FLORIDA BIG BEND. SHOULD THIS OCCUR...THE TORNADO WATCH MAY BE
EXTENDED NORTH AND EAST. MEANWHILE THIS SQUALL LINE IS EXPECTED TO
PRODUCE STRONG TO SEVERE THUNDERSTORM WITH DAMAGING WINDS AS THE MAIN
THREAT. ISOLATED TORNADOS CAN NOT BE RULED OUT.
SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE
COASTAL WATERS OF THE GULF OF MEXICO AHEAD AND ALONG THIS LINE.
THUS THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. IN ADDITION...SEAS
WILL BUILD TO 6 TO 10 FEET OVERNIGHT. THEREFORE...OPERATORS OF SMALL
CRAFT ARE ENCOURAGED TO REMAIN IN PORT.
BECAUSE OF THE POTENTIAL FOR SEVERE WEATHER...SPOTTER ACTIVATION MAY
BE REQUIRED BY TONIGHT.
REMEMBER... A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
BLOCK
Special weather statement, Oct 13, 9:53 PM EST, 1 hour 7 minutes before
ALZ065>069-FLZ007>015-026-GMZ750-140600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 PM EDT SAT OCT 13 2001
...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL
1 AM CDT FOR ALL OF SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND
THE WESTERN MOST FLORIDA BIG BEND....
THIS INCLUDES THE FOLLOWING COUNTIES
IN SOUTHEAST ALABAMA:
COFFEE...HENDY...DALE...HOUSTON AND GENEVA
IN FLORIDA:
BAY...GULF...LIBERTY...CALHOUN...HOLMES...WASHINGTON...FRANKLIN
AND JACKSON
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES, THAT THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS SOUTHEAST
ALABAMA...THE FLORIDA PANHANDLE AND THE WESTERN MOST SECTIONS OF
THE FLORIDA BIG BEND. DURING THE LATE EVENING HOURS...A PRE-FRONTAL
SQUALL LINE THAT EXTENDED FROM FT WALTON BEACH NORTH INTO
COFFEE COUNTY ALABAMA AND BEYOND WAS MOVING EAST AROUND 15 TO 20 MPH.
A SECOND SQUALL LINE WAS LOCATED FROM JUST EAST OF PENSACOLA
NORTHWARD INTO EAST CENTRAL ALABAMA AND MOVING RAPIDLY EAST.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...SOME STRONG TO
SEVERE...CONTINUED TO DEVELOP ALONG AND AHEAD OF THESE LINES. THESE
STORMS WERE LIFTING NORTHWARD FROM THE GULF COAST IN AN AREA OF
STRONG LOW LEVEL SOUTHERLY WINDS.
DURING THE OVERNIGHT HOURS...THIS SQUALL LINE IS EXPECTED TO MOVE
EAST ACROSS ALABAMA AND WESTERN FLORIDA AND TOWARDS GEORGIA AND THE
FLORIDA BIG BEND. IT IS EXPECTED TO WEAKEN BUT ADDITIONAL
WATCHES REMAIN POSSIBLE OVERNIGHT. THE GREATEST THREAT FROM THESE
SQUALL LINES REMAINS DAMAGING WINDS. ISOLATED TORNADOS CAN NOT BE
RULED OUT.
SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE
COASTAL WATERS OF THE GULF OF MEXICO AHEAD AND ALONG THIS LINE.
THUS THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. IN ADDITION...SEAS
WILL BUILD TO 6 TO 10 FEET OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS
ALSO REMAIN LIKELY. THEREFORE...OPERATORS OF SMALL CRAFT ARE
ENCOURAGED TO REMAIN IN PORT.
BECAUSE OF THE POTENTIAL FOR SEVERE WEATHER...SPOTTER ACTIVATION MAY
BE REQUIRED OVERNIGHT.
REMEMBER... A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
BLOCK
Tornado, Washington
- When
- October 13, 11:00 PM EST to 11:04 PM EST
- Where
- Washington County, 6 mi E of Wausau
- Rating
- F1
- Path length
- 2.7 mi
- Path width
- 100 yd
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -85.483
An F1 tornado touched down just south of Gilberts Mill and produced a damage path across Gilberts Mill Road, Highpocket Lane and Stewart Road, before it lifted a half-mile north of Stewart Road. The tornado destroyed a few barns, a pump house, and a mobile home, and damaged a few homes, barns, a church and a business. It also uprooted several trees and downed a few power lines. Stewart Road was closed due to debris and trees. Reported by the Washington County EMA.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Tornado in Florida, October 13, 2001$625,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
- Tornado in Louisiana, October 13, 2001$125,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271836.